Alert archive / Arizona / High Wind Watches in 2011

High Wind Watch 1, NWS Tucson, AZ

May 16, 20116 counties in Arizona

NWS Tucson, AZ issued this high wind watch at May 16, 2011, 2:09 PM MST for 6 counties in Arizona. It took effect at May 18, 2011, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
May 16, 2011, 2:09 PM MST (21:09 UTC)
In effect from
May 18, 2011, 12:00 PM MST
Expired
May 17, 2011, 1:45 PM MST
In force
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2011-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2011-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4101 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS75 KTWC 162109
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
209 PM MST MON MAY 16 2011

AZZ507>513-170700-
/O.NEW.KTWC.HW.A.0001.110518T1900Z-110519T0200Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
209 PM MST MON MAY 16 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON
  INTO WEDNESDAY EVENING.

* WINDS...WEST AND NORTHWEST WINDS OF 35 TO 45 MPH OR GUSTS OF 58
  MPH IN THE VALLEYS...AND WEST AND NORTHWEST WINDS OF 40 TO 50
  MPH OR GUSTS OF 65 MPH IN THE MOUNTAINS.

* IMPACTS...DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. STRONG WINDS CAN RESULT IN AREAS OF BLOWING DUST
  LEADING TO REDUCED VISIBILITIES ALONG ROADWAYS AND MAJOR
  FREEWAYS SUCH AS INTERSTATE 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH IN THE VALLEYS...
AND SUSTAINED WINDS OF AT LEAST 45 MPH OR GUSTS OF 65 MPH IN THE
MOUNTAINS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS DEVELOPING HIGH WIND EVENT.

&&

$$
4 follow-up statements
393 
WWUS75 KTWC 170608
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1108 PM MST MON MAY 16 2011

AZZ507>513-171400-
/O.CON.KTWC.HW.A.0001.110518T1900Z-110519T0200Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
1108 PM MST MON MAY 16 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY 
  AFTERNOON INTO WEDNESDAY EVENING. 

* WINDS...WEST AND NORTHWEST WINDS OF 35 TO 45 MPH OR GUSTS OF 
  58 MPH IN THE VALLEYS...AND WEST AND NORTHWEST WINDS OF 40 TO 
  50 MPH OR GUSTS OF 65 MPH IN THE MOUNTAINS. 

* IMPACTS...DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. STRONG WINDS CAN RESULT IN AREAS OF BLOWING DUST 
  LEADING TO REDUCED VISIBILITIES ALONG ROADWAYS AND MAJOR 
  FREEWAYS SUCH AS INTERSTATE 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH IN THE VALLEYS... AND
SUSTAINED WINDS OF AT LEAST 45 MPH OR GUSTS OF 65 MPH IN THE
MOUNTAINS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS DEVELOPING HIGH WIND EVENT.

&&

$$
295 
WWUS75 KTWC 171010
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
310 AM MST TUE MAY 17 2011

AZZ507>513-171800-
/O.CON.KTWC.HW.A.0001.110518T1900Z-110519T0200Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
310 AM MST TUE MAY 17 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY 
  AFTERNOON INTO WEDNESDAY EVENING. 

* WINDS...WEST AND NORTHWEST WINDS OF 35 TO 45 MPH OR GUSTS OF 
  58 MPH IN THE VALLEYS...AND WEST AND NORTHWEST WINDS OF 40 TO 
  50 MPH OR GUSTS OF 65 MPH IN THE MOUNTAINS. 

* IMPACTS...DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. STRONG WINDS CAN RESULT IN AREAS OF BLOWING DUST 
  LEADING TO REDUCED VISIBILITIES ALONG ROADWAYS AND MAJOR 
  FREEWAYS SUCH AS INTERSTATE 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS
OF AT LEAST 40 MPH OR GUSTS OF 58 MPH IN THE VALLEYS...AND
SUSTAINED WINDS OF AT LEAST 45 MPH OR GUSTS OF 65 MPH IN THE
MOUNTAINS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS DEVELOPING HIGH WIND EVENT.

&&

$$
366 
WWUS75 KTWC 171658
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
958 AM MST TUE MAY 17 2011

AZZ507>513-172300-
/O.CON.KTWC.HW.A.0001.110518T1900Z-110519T0200Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
958 AM MST TUE MAY 17 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY 
  AFTERNOON INTO WEDNESDAY EVENING. 

* WINDS...WEST AND NORTHWEST WINDS OF 35 TO 45 MPH OR GUSTS OF 
  58 MPH IN THE VALLEYS...AND WEST AND NORTHWEST WINDS OF 40 
  TO 50 MPH OR GUSTS OF 65 MPH IN THE MOUNTAINS.

* IMPACTS...DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. STRONG WINDS CAN RESULT IN AREAS OF 
  BLOWING DUST LEADING TO REDUCED VISIBILITIES ALONG ROADWAYS 
  AND MAJOR FREEWAYS SUCH AS INTERSTATE 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED
WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH IN THE VALLEYS...AND
SUSTAINED WINDS OF AT LEAST 45 MPH OR GUSTS OF 65 MPH IN THE
MOUNTAINS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS DEVELOPING HIGH WIND EVENT.

&&

$$
827 
WWUS75 KTWC 172045
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST TUE MAY 17 2011

AZZ507>513-180445-
/O.UPG.KTWC.HW.A.0001.110518T1900Z-110519T0200Z/
/O.NEW.KTWC.WI.Y.0014.110518T1900Z-110519T0200Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
145 PM MST TUE MAY 17 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY 
  AFTERNOON INTO WEDNESDAY EVENING. 

* WINDS...WEST AND NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  50 MPH IN THE VALLEYS...AND WEST AND NORTHWEST WINDS OF 30 TO 45
  MPH WITH GUSTS TO 55 MPH IN THE MOUNTAINS.

* IMPACTS...DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. STRONG WINDS CAN RESULT IN AREAS OF BLOWING DUST
  LEADING TO REDUCED VISIBILITIES ALONG ROADWAYS AND MAJOR
  FREEWAYS SUCH AS INTERSTATE 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 40 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ514-180445-
/O.NEW.KTWC.WI.Y.0014.110518T1900Z-110519T0200Z/
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN
145 PM MST TUE MAY 17 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED WEDNESDAY 
  AFTERNOON INTO WEDNESDAY EVENING.

* WINDS...WEST AND NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  55 MPH IN THE MOUNTAINS.

* IMPACTS...DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. STRONG WINDS CAN RESULT IN AREAS OF BLOWING DUST
  LEADING TO REDUCED VISIBILITIES ALONG ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 40 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this high wind watch went out at May 16, 9:10 AM MST, 4 hours 59 minutes earlier.

Area forecast discussion, May 16, 9:10 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST MON MAY 16 2011

.SYNOPSIS...A COOLING TREND WITH BREEZY TO WINDY CONDITIONS WILL
OCCUR THROUGH MIDWEEK AS A PACIFIC STORM SYSTEM MOVES INTO THE
WESTERN STATES. THERE IS A CHANCE OF SHOWERS FROM TUCSON NORTH AND
EAST WEDNESDAY NIGHT WITH A FEW LINGERING SHOWERS THURSDAY MORNING.
WARMER FRIDAY AND SATURDAY AS HIGH PRESSURE ALOFT MOVES ACROSS THE
AREA.

&&

.DISCUSSION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED A
FEW-SCATTERED CIRRIFORM CLOUDS YIELDING MOSTLY SUNNY SKIES ACROSS SE
AZ THIS MORNING. VERY DRY SURFACE REGIME CONTINUES WITH DEWPOINTS
VALID 16Z GENERALLY IN THE TEENS TO LOWER 20S F. 16/12Z KTWC
SOUNDING ALSO DEPICTED A VERY DRY ENVIRONMENT...WITH TOTAL PRECIP
WATER JUST UNDER 0.20 INCH. THE SURFACE-700 MB LAYER WAS 1-3 DEGS C
COOLER VERSUS 24 HOURS AGO. 16/12Z UPPER AIR PLOTS INDICATED TROUGHS
NEAR THE WEST COAST AND OVER THE ERN CONUS...AND RIDGE OVER THE
CENTRAL CONUS PLAINS. GENERALLY SWLY FLOW PREVAILED OVER SE AZ.

HAVE ADJUSTED HIGH TEMPS UPWARD ABOUT 2-4 DEGS F MOST SECTIONS TODAY
BASED ON THE 16/12Z SOUNDING...WHICH YIELDED MAX TEMP OF 90 F AT
KTUS...AS WELL AS BASED ON THE 16/12Z NAM. OTHERWISE...INHERITED
FORECAST FOR TODAY OF MOSTLY SUNNY SKIES WITH BREEZY CONDITIONS MOST
SECTIONS SHOULD SUFFICE.

WILL CONSIDER THE NEED FOR A HIGH WIND WATCH ACROSS ERN SECTIONS
WED. 16/00Z NAM/GFS GUIDANCE WIND SPEEDS INDICATED LOW-END HIGH WIND
WARNING CRITERIA WED AFTERNOON FOR KDUG/KSAD. HOWEVER...16/12Z NAM
GUIDANCE WIND SPEEDS HAVE TRENDED A FEW KNOTS LOWER AND JUST BELOW
WARNING CRITERIA.

WITH THE AFTERNOON PACKAGE WILL ATTEMPT TO DEPICT THE BEST CHANCE OF
MEASURABLE PRECIP TO OCCUR WED NIGHT INTO THUR MORNING...AGAIN BASED
ON RECEIPT OF THE 16/12Z NAM...16/09Z SREF...AND QUICK GLANCE AT THE
16/12Z GFS. PLEASE REFER TO THE PREVIOUS DISCUSSION FOR ADDITIONAL
DETAIL.

&&

.PREV DISCUSSION...MAIN STORY TODAY AND TUESDAY WILL BE WIND AND
FIRE WEATHER CONCERNS. PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN IN
RESPONSE TO UPPER LEVEL TROUGH...CURRENTLY OFF THE WEST COAST...
MOVING SLOWLY EAST INTO THE INTERMOUNTAIN WEST. SO EXPECT BREEZY TO
LOCALLY WINDY CONDITIONS TODAY AND TUESDAY WITH FIRE WEATHER
CONCERNS ADDRESSED IN THE FIRE WEATHER SECTION BELOW. COOLING TREND
CONTINUES INTO TUESDAY WITH HIGHS 4 TO 6 DEGREES COOLER THAN MONDAY.

MODELS STILL HAVING THEIR DIFFERENCES ON WHERE TO PLACE THE BEST
CHANCES FOR PRECIPITATION WEDNESDAY AFTERNOON/EVENING AS THE MAIN
TROUGH AXIS MOVES THROUGH THE STATE. WITH THE BEST HEIGHT FALLS
OCCURRING JUST NORTH OF TUCSON WEDNESDAY AFTERNOON...I HAVE PLACED
THE HIGHEST POPS ACROSS PINAL/GRAHAM AND GREENLEE COUNTIES. BY
WEDNESDAY EVENING...THE HIGHEST POPS WILL BE FROM TUCSON EAST. SNOW
LEVELS...YES THIS SYSTEM WILL BE COLD ENOUGH FOR SNOW AT THE
PEAKS...WILL DROP DOWN TO ABOUT 8000 FEET WEDNESDAY AFTN/EVE. WITH
THE BEST HEIGHT FALLS AND COOLEST AIR ALOFT BEING NORTH AND
NORTHEAST OF TUCSON...THE WHITES MIGHT SEE 1-2" OF SNOW WITH LESS
THAN AN INCH IN THE PINALENOS/CATALINAS/RINCON MOUNTAINS. PRETTY
COOL WEDNESDAY WITH HIGHS 12-15 DEGREES BELOW MID-MAY NORMALS. WITH
INCREASED MOISTURE FIRE WEATHER CONCERNS WILL LESSEN. AGAIN THIS IS
ADDRESSED IN THE FIRE WEATHER SECTION BELOW.

A FEW LINGERING SHOWERS THURSDAY MORNING OTHERWISE EXPECT CLEARING
SKIES FROM WEST TO EAST WITH DAYTIME TEMPERATURES REMAINING WELL
BELOW NORMAL. WARMING TREND FRIDAY INTO THE WEEKEND WITH ANOTHER
POSSIBLE PACIFIC STORM IMPACTING THE AREA EARLY NEXT WEEK.

&&

.AVIATION...FEW-SCT CLOUDS AT OR ABOVE 25K FT AGL THRU TUESDAY
MORNING OR 17/12Z. AFTERNOON SURFACE WIND SWLY 10-20 KTS WITH GUSTS
OF 20-30 KTS...STRONGEST WIND EAST OF KTUS. OTHERWISE SURFACE WIND
GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...DRY CONDITIONS WILL PREVAIL THROUGH TUESDAY. DAYTIME
HUMIDITIES WILL GENERALLY BE IN THE SINGLE DIGITS TO LOWER TEENS
WITH FAIR TO POOR NIGHTTIME RECOVERY. BREEZY TO LOCALLY WINDY
CONDITIONS ARE EXPECTED TODAY AND TUESDAY ESPECIALLY EAST OF TUCSON
AS A PACIFIC STORM SYSTEM MOVES INTO THE WESTERN STATES. A FEW
LOCATIONS EAST OF TUCSON MAY BRIEFLY APPROACH RED FLAG CRITERIA THIS
AFTERNOON WITH GREATER AREAL COVERAGE ON TUESDAY. A FIRE WEATHER
WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND TUESDAY EVENING FOR
COCHISE AND SOUTHERN GREENLEE/GRAHAM COUNTIES. MOISTURE WILL
INCREASE ON WEDNESDAY AS THE LOW PRESSURE SYSTEM DEEPENS OVER THE
WESTERN STATES. THERE IS A CHANCE OF SHOWERS FROM TUCSON NORTH AND
EAST WEDNESDAY NIGHT WITH A FEW LINGERING SHOWERS THURSDAY MORNING.
THUS...CRITICAL FIRE CONDITIONS WILL LESSEN DUE TO THE INCREASED
MOISTURE. DRY CONDITIONS WITH A WARMING TREND TO OCCUR FRIDAY INTO
SUNDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM TUESDAY
     AFTERNOON THROUGH TUESDAY EVENING FOR AZZ148 (SOUTHERN
     GRAHAM...SOUTHERN GREENLEE AND COCHISE COUNTIES).

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 16, 6:09 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
609 AM MST MON MAY 16 2011

AZZ508-509-511-512-162200-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
609 AM MST MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BREEZY TO LOCALLY WINDY CONDITIONS THIS AFTERNOON. CRITICAL FIRE
WEATHER CONDITIONS MAY BE APPROACHED FOR AN HOUR TO TWO...ON A
VERY LOCALIZED BASIS...THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE INTO THE
WESTERN STATES TUESDAY...THEN REMAIN NORTH OF THE AREA WEDNESDAY
AND THURSDAY. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED ONCE
AGAIN ON TUESDAY AS VERY DRY CONDITIONS CONTINUE. CRITICAL FIRE
CONDITIONS WILL BE APPROACHED ACROSS SOUTHERN GREENLEE...SOUTHERN
GRAHAM AND COCHISE COUNTIES TUESDAY DURING THE AFTERNOON AND
EARLY EVENING HOURS. A FIRE WEATHER WATCH HAS BEEN POSTED FOR
TUESDAY AFTERNOON AND EVENING. THEREAFTER...CRITICAL FIRE
CONDITIONS WILL LESSEN WEDNESDAY AND THURSDAY DUE TO INCREASED
MOISTURE. THUS...THERE IS A CHANCE OF SHOWERS LATE WEDNESDAY
AFTERNOON INTO EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ501>507-513>515-162200-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
609 AM MST MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE INTO THE
WESTERN STATES TUESDAY...THEN REMAIN NORTH OF THE AREA WEDNESDAY
AND THURSDAY. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED
TUESDAY AS VERY DRY CONDITIONS CONTINUE. THERE IS A SLIGHT CHANCE
OF SHOWERS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ510-162200-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
609 AM MST MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE INTO THE WESTERN
STATES TUESDAY...THEN REMAIN NORTH OF THE AREA WEDNESDAY AND
THURSDAY. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TUESDAY
AS VERY DRY CONDITIONS CONTINUE. THERE IS A CHANCE OF SHOWERS WITH
SNOW POSSIBLE AT ON THE PEAKS WEDNESDAY AFTERNOON INTO THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:54 AM MSTFire Weather WatchTWC8 hr
May 16, 1:12 PM MSTRed Flag WarningTWC31 hr

Nearby

High Wind Watches in Arizona, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.